Skip to content
Includes Expert Content
Percocet affecting sexual desire & ability
avatar
An_212872 posted:
I have a dear friend who finally found a medication to help with his back pain. Upon taking the Percocet however, his sexual desire & ability has dimished almost to non existent and it has really upset him.

I have read that once you go off the meds, it comes back but it appears he will be on them for some time.

Has anyone found a solution or a drug that works as well that doesnt have these side effects?
Reply
 
avatar
georgiagail responded:
This is a common side effect of most prescription pain medications. If heavy dosage requirements are needed these symptoms tend to worsen.

If your friend can find relief from lower dosage OTC pain meds (i.e., naproxen sodium for example) he should notice a return of his libido.

Gail
 
avatar
An_212873 replied to georgiagail's response:
Unfortunately my friend has had to work his way up to the Percocet to find any relief and had even had a couple epidurals which have lasted for only a very brief week or two.

I dont see anything short of surgery helping him get off the Percs anytime soon. And my research hasnt shown me any options for him to help him get his libido back.

I suppose there is some sort of drug that might help like an erectile disfunction drug?
 
avatar
alaska_mommy replied to An_212873's response:
Viagra, Cialis, and others are for ED. He could try these.
Could also let his doc know about the side effects he's having and see if there are other pain control methods that might be better...there are so many drugs out there these days, there's always something else to try.
Also may I suggest chiropractic (big believer here) and acupuncture. I haven't done acupuncture myself, but my mom has and she had good results from it.
 
avatar
Karen Luster, MD responded:
One common side effect of narcotics can be sexual dysfunction including decreased desire and performance. Medications like Viagra ® and Cialis ® may be able to help with performance but usually do not increase desire. For most people if there is decreased desire, they may not be "inspired" to have sex. I remind patients that are on pain medications like narcotics that it is for quality of life and that if you don't need it at that time you may not have to take it. Some people who do this may have improvement if their symptoms.
 
avatar
mrscucch replied to Karen Luster, MD's response:
Thank you for your responses... not sure if he is willing to try those ED drugs but its up to him. He has had 2 epidurals that have not worked and is going in for a 3rd this week where they are supposed to use an xray this time to get it right... hopefully that will be a big difference and he can get off the percocets...
but if not, he at least has some options now if he chooses to.


Helpful Tips

Difficulty having an orgasm?Expert
Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
Was this Helpful?
5 of 7 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website